Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 102, NWS Mobile, AL

July 10, 2007Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 10, 2007, 5:19 PM CDT for Crenshaw County, Alabama. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2007, 5:19 PM CDT (22:19 UTC)
Expired
Jul 10, 2007, 5:45 PM CDT
In force
26 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Crenshaw County, AL

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:43 PM CDTTSTM WND DMG4 Nw Brantley, ALTREES DOWN AND ROOF DAMAGE TO A HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1815 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 102220
SVRMOB
ALC041-102245-
/O.NEW.KMOB.SV.W.0102.070710T2219Z-070710T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
519 PM CDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 545 PM CDT

* AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BRANTLEY...OR ABOUT 8 MILES
  SOUTH OF LUVERNE...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLENWOOD BY 535 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3159 8636 3153 8627 3154 8615 3162 8615
      3162 8618 3166 8615 3179 8615

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:00 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 10, 4:00 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT TUE JUL 10 2007

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SFC RIDGE OVER THE
FCST AREA TODAY WILL GRADUALLY BE PUSHED OFFSHORE OVER THE GULF OF
MEXICO THROUGH THURSDAY AS UPPER TROF AND SFC REFLECTION OF BOUNDARY
DRIFTS SOUTH INTO THE ALABAMA AND MISSISSIPPI. A SERIES OF WEAK
MID/UPPER LEVEL DISTURBANCES WILL TRAVERSE EAST TO WEST ACROSS THE
REGION AS WELL. THIS WILL RESULT IN A CONTINUED CHANCE FOR SHRA/TSRA
EACH DAY...PRIMARILY IN THE AFTERNOON AND EVENING HOURS. REALLY NO
MAJOR CHANGES IN PATTERN TO SUGGEST CHANGE FROM PREVIOUS FCST
THINKING. LOOKING FOR TYPICAL SUMMERTIME TEMPS TO CONTINUE THROUGH
THE SHORT TERM...MINS IN THE LOW/MID 70S AND MAXS PRIMARILY IN THE
LOW 90S WITH A FEW MID 90S SOME LOCATIONS. THE WET MICROBURST RISK
FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING...LOW. /12

&&

.LONG TERM FRIDAY THROUGH MONDAY...THE FRONTAL BOUNDARY MENTIONED
ABOVE IN SHORT TERM DISCUSSION IS ADVERTISED BY LONGER RANGED MODELS
TO STALL AND GRADUALLY DISSIPATE THROUGH LATE WEEK AND OVER THE
UPCOMING WEEKEND...WITH SFC HIGH PRESSURE BUILDING OVER THE WHOLE OF
THE SOUTHEASTERN STATES AS WELL AS THE NORTHEASTERN GULF OF MEXICO
DURING THE EARLY PART OF NEXT WEEK.  THIS DECAYING FRONTAL BOUNDARY
WILL KEEP THE WEATHER PATTERN UNSETTLED THROUGH MUCH OF THE EXTENDED
PERIOD...BUT OVERALL POPS WILL BE AROUND CLIMO NORMS FOR THIS TIME
OF THE YEAR...AND EVEN WITH THE LOLVL FOCUS STILL EXPECTING
PRIMARILY A TYPICAL SUMMER DIURNAL CONVECTIVE PATTERN. BY PERIODS
END THE UPPER FLOW WILL BECOME MORE SOUTHERLY AS MID/UPPER LOW
PRESSURE DEVELOPS OVER THE ARK-LA-TEX AREA...ALLOWING FOR VERY HUMID
AND UNSTABLE CONDITIONS TO CONTINUE. THE GENERALLY SUMMERTIME
PATTERN WILL CONTINUE TO RESULT IN TYPICAL SUMMERTIME TEMPERATURES
AS WELL...WITH OVERNIGHT LOWS IN THE LOW/MID 70S AND DAYTIME HIGHS
IN THE LOWER 90S CONTINUING. /12

&&

.MARINE...SAME AS YESTERDAY...WIND WILL CONTINUE ONSHORE FOR THE
FORESEEABLE FUTURE. HIGH OVER THE NORTHERN GULF WILL CONTINUE TO
DOMINATE THE WEATHER PICTURE MAINTAINING THE ONSHORE WIND.  DID NOT
TREAT THE NEARSHORE GRIDS FOR NOCTURNAL SEABREEZE REVERSAL AS IT DID
NOT PAN OUT IN THE OBS EVEN AT COASTAL AERODROMES. MOST WENT CALM OR
SOUTHWEST. DID THE SAME AS YESTERDAY WITH THE SEAS...GWW FORECAST UP
TO 3 FEET DURING SHORT TIME WINDS KICK UP TO 12 OR 13 KT IN GRIDS.
AGAIN THE BRETSCHNEIDER SHOWS IT IS NOT LONG ENOUGH FETCH NOR
DURATION TO GET SEAS MUCH HIGHER THAN 2 FEET. /77

&&

.FIRE WEATHER...NOT ANTICIPATING ANY HEADLINES. HIGH PRESSURE WILL
REMAIN IN PLACE FROM THE SOUTHWEST ATLANTIC ACROSS FLORIDA AND INTO
THE GULF THROUGH THE MIDDLE OF THE WEEK. MEANWHILE...A WEAK FRONT IS
FORECAST TO SLIDE SOUTHEAST OUT OF THE SOUTHERN PLAINS...SETTLING
INTO THE LOWER MISSISSIPPI RIVER VALLEY LATE IN THE DAY WEDNESDAY
AND THEN LINGER ACROSS THE SOUTHEASTERN STATES. EXPECT DAILY
THUNDERSTORMS TO CONTAIN FREQUENT OCCURRENCES OF LIGHTNING ALONG
WITH BRIEF...ERRATIC STRONG WIND GUSTS. LOWEST DAYTIME HUMIDITY
LEVELS REMAIN ABOVE CRITICAL THRESHOLDS. /12

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  93  74  94 /  20  30  20  20
PENSACOLA   77  92  76  94 /  10  50  20  20
DESTIN      80  89  79  93 /  10  40  20  30
EVERGREEN   73  91  71  93 /  20  60  20  30
WAYNESBORO  74  94  71  96 /  20  30  20  30
CAMDEN      74  94  71  93 /  30  30  20  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&

12/SHEPHERD
77/DALY
Hazardous weather outlook, Jul 10, 6:00 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE JUL 10 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE
ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES DUE TO A
LARGE TIDAL CYCLE AND LIGHT TO MODERATE ONSHORE WINDS.  AN UPPER
LEVEL DISTURBANCE WILL GENERATE SCATTERED THUNDERSTORMS ACROSS MUCH
OF THE AREA TODAY.  ALTHOUGH SEVERE THUNDERSTORM DEVELOPMENT IS NOT
ANTICIPATED...SOME STORMS MAY PRODUCE STRONG WIND GUSTS OF 35 TO 45
MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ON WEDNESDAY...OTHERWISE NO
HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 10, 1:36 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
136 PM CDT TUE JUL 10 2007

MSZ075-078-079-101900-
GEORGE-STONE-PERRY-
136 PM CDT TUE JUL 10 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER STONE COUNTY...AND
MOVING TOWARD NORTHWEST GEORGE...AND SOUTHEAST PERRY COUNTIES...

AT 126 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES EAST OF WLOX TV STATION TOWER...AND MOVING
NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BEATRICE...RAMSEY SPRINGS AND WHITES CROSSING THROUGH 200 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 10, 2:23 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CDT TUE JUL 10 2007

ALZ061-062-102000-
UPPER BALDWIN-UPPER MOBILE-
223 PM CDT TUE JUL 10 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND MOBILE
COUNTIES...

AT 214 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHEAST OF FORT STODDARD...AND MOVING
NORTHEAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LATHAM AND TENSAW THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 10, 3:19 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
319 PM CDT TUE JUL 10 2007

ALZ061-062-102045-
UPPER BALDWIN-UPPER MOBILE-
319 PM CDT TUE JUL 10 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER EXTREME NORTH
BALDWIN AND MOBILE COUNTIES...

AT 310 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTHEAST OF FORT STODDARD...AND MOVING
NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LATHAM...TENSAW AND BLACKSHER THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 10, 4:46 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT TUE JUL 10 2007

ALZ051-102215-
CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
446 PM CDT TUE JUL 10 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY...

AT 445 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTH OF HINTON...AND MOVING NORTHEAST AT 25
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ROCK SPRINGS...RIDERWOOD...PUSHMATAHA...LISMAN AND BUTLER THROUGH 515
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:56 PM CDTSevere Thunderstorm WarningMOBChoctaw34 min
Jul 10, 5:31 PM CDTSevere Thunderstorm WarningMOBChoctaw14 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.